I've recently been prescribed this medication as fluoxetine has not benefitted me. Today is the first day I have not taken any medication in approximately nine months and I feel more human than I ever have. I am very concerned about taking Cymbalta as I have read some incredibly bad things about it on the internet. I'm only 19 and I don't want this medication to ruin my life.
Hi, I've been on this med not knowing anything about it but it was the only thing that made me feel great at 60 mg. When I went back a few weeks later I asked for it to be increased and he did to 120 mg. and I felt great again! But it hasn't lasted like I wished it had. I've been on it maybe almost a year now and I tried to get off of it by taking 1 a day instead of 2. And thought I was going to die!!! I didnt know what was going on, never once thought that just dropping 1 pill would do so much harm but running to the bathroom every 20-30 minutes with explosive d, sometimes not even making it there! I couldnt go anywhere!!! Started reading online about the withdrawals and how bad it is and there's a website for it and everything. I was shocked at what I read. I'm scared to death of coming off this drug.
At 19 I would say don't do it, but that's just my opinion! If I even take it later than normally then I'm in for it, my hands start to tremble bad and I usually get a very bad headache. Good Luck to you I hope this helps with your decision!
I don't normally get into these message boards but, since my experience with with this medication... that's changed. I had to find out if I was loosing my mind from everything that was happening to me. This drug almost ruined my life. I have been on antidepressants since I was exactly your age. I started with Zoloft and it was an amazing relief. It worked so well for years. The possible effects faded, would take another med and the same, it would work and stop. I'm almost 40 and had been on this for the past 5 years. The symptoms were so slow and vauge that my dr still has never mentioned a relation to the medication. It was a discovery I had to make. I am dealing with coming off this now and I like you said, feel like myself. It's like I woke up from a huge nap.
It's been hard bc I've realized the things that I let go, that I wasn't the best mother or wife I could have been. I was exhausted all the time, just blah all the time, gained 30lbs, serious memory issues (this is a he'd one since my kids are little), worsening migraines, sleep issues, sweating, at times the most severe depression I have ever had, tingling hands and many other things... My advice is unless you are at a point you HAVE to take this to survive daily, don't touch it. This is not to even mention the awful withdrawals when you stop that NO DR ever tells you. I especially wouldn't touch this unless you have tried other meds. There are so many and I for once in so many years don't want to be on anything bc I finally feel normal.
Please just read, read, read. Read about coming off of it bc you are so young I'm sure you will not be on it forever.
Best of luck to you, if you have any other questions ask away.
I agree with Christy and Migraine-
You may want to seek out other meds that do not have the negative withdrawals. Like they said, do your research. It seems that antidepressants with short half lives have the most potential for withdrawal symptoms. It is a shame that doctors do not inform patients of this. Some people have had to take Prozac that has a long half life to come off other antidepressants with short half lives.
Something to talk to your doctor about.
Sounds like you have had a very ruff go of it.
I believe before you start a new med you should make sure the old is out of your system. It really sucks when meds react off of each other and of course you would get to be there for it. I am also concerned that you have experienced some profound depression or your doctor wouldn't think you need medication.
It's great to ask questions and seek answers. It's important that you keep your doctor posted on what's going on with your mind and your body, no one else can be as accurate as you!
Work with your medical professional to find if you actually need to be on any meds at all. Sometimes our body reacts so poorly to the medication we don't realize it's the medication. Please don't make decisions all on your own as sometimes we have trouble being objective.
I know I haven't been lots of help but I have been in your shoes. Go the route both you and your doctor feel is best.
Good wishes for peace inside.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Nov 2013 • 1 answer
Updated 25 Aug 2014 • 2 answers
Updated 28 Jul 2018 • 5 answers
Updated 6 Dec 2015 • 3 answers
Updated 16 Oct 2016 • 1 answer